Hydroxychloroquine & Photo toxity

Rach1972
Rach1972 Member Posts: 10
edited 27. May 2019, 05:38 in Living with arthritis
Hi everyone, hope you’re all doing as ok as possible.

I have had RA for 9 years and Discoid Lupus for 1 year. My rheumy added hydroxychloroquine to my Abatacept & azathioprine combo last July to help treat my Discoid skin lesions. I have since had skin problems on my face and neck for months. With what looks like severe sun burn (despite using spf 50 daily). My rheumy has now said I need to stop the hydroxy immediately.
I just wanted to make people aware that sun sensitivity can be an issue with this drug although not a common side effect now that summer is looming. I had spoken to my dermatologist, GP and various pharmacists with none of them mentioning this over the past 9 months & was pretty much left to get on with it. So please be careful now the warmer weather is arriving x

Comments

  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    Thanks for that. I know meth causes photosensitivity but never heard of hydroxy doing the same thing. I am on both. Good job I don't do sunshine :D
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I remind the forum once or twice per year about methotrexate having the same risk (mainly for those who are new to it) but I didn't know about hydroxy because I've never taken it. DD

Who's Online

5
5 Guests